|interferon and hiv
Nov 16, 2008
befor i took interferon my cd4 was 915 and after 4 months from begining interferon cd4 now 436 cd8 424 cd3 860why that habend and what it mean and what should i do now .thank you
Response from Dr. McGovern
Whenever I treat my HIV/HCV coinfected patients I always tell them the same thing:
I will not be paying attention to the CD4 count - only the CD4 percentage.
The reason for this is that interferon reliably causes many different cell lines to fall - including white blood cell counts, platelet counts - and in HIV infected patients - CD4 counts. However, it is important to note that the CD4 percentage does not change.
I would ask your doctor for the results of your CD4 percentage. I suspect it is stable - or even increased.
Your CD4 count will go back to baseline after therapy is done. If you are cured of your HCV, I would even bet that it may be higher.
Don't lose any sleep over this...Best of luck with your treatment. BE certain to take all your doses...
- Can A Physician Practice Medicine If They Are Hiv Positive?
- Can Hiv Detect In Complete Blood Test?
- Can I Have Unprotected Sex With Someone Who Is Hiv Positive And Not Get Infected?
- Can Thrush Cause Swollen Lymph Nodes?
- Hiv Symptoms In Teenagers
- Is It Difficult For A Man To Contract Hiv From A Woman Through Normal Vaginal Intercourse?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.